MAUDE Adverse Event Report: ZOLL CIRCULATION INC SOLEX® INTRAVASCULAR HEAT EXCHANGE CATHETER PRIMUM KIT CUSTOM LUER APPLAUSE HEP; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION INC SOLEX® INTRAVASCULAR HEAT EXCHANGE CATHETER PRIMUM KIT CUSTOM LUER APPLAUSE HEP; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number SL-2593
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2024 at 06:45 est, a nurse at (b)(6) reported her patient was on rewarming therapy via the thermogard xp ivtm system and there was blood in the saline bag, as well as volume lost from the saline bag.The device was placed in standby while the zoll rep.Educated the nurse caring for the patient and the charge nurse that there is a suspected catheter leak, and that the line needs to be discontinued and replaced.The female post-cardiac arrest patient came into the hospital on (b)(6), and the solex catheter (lot unknown) was placed in the subclavian in the emergency department.They cooled the patient to 33.0 degrees, started rewarming at 1am and now the patient is 35.1 degrees (at 0330).They currently had norepinephrine running.The zoll rep.Advised them to continue using the line and gain access another way before discontinuing.The charge nurse talked with the provider about replacing the line in a timely manner.They grabbed a bear hugger in the meantime for rewarming the patient.Ivtm therapy was not continued.No issues were reported with the console.The catheter was removed no later than (b)(6), but it was not used for temperature control after the tech line call occurred.There was no reported harm to the patient.
 
Additional Manufacturer Narrative
Zoll has not yet received the solex catheter in the complaint for investigation.A supplemental report will be filed if and when the product is returned and investigation has been completed.
 
Additional Manufacturer Narrative
The reported complaint of a leak from the solex catheter (lot 196870) was confirmed during functional testing.During the functional pressure leak test, a pinhole leak was observed from the proximal end of the serpentine balloon.The probable root cause of the pinhole leak was a latent material defect.Functional leak test of the returned catheter was performed.All infusion ports and lumens were flushed without resistance.During the functional pressure leak test, the catheter was connected to a pressurized inflation device, and the balloons were fully inflated when pressurized up to 100 psi.Upon pressurizing the catheter, a pinhole leak was observed from the proximal end of the serpentine balloon, confirming the reported complaint.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint, and there was no previous history of complaints reported for the solex catheter with lot number 196870.

Brand Name
SOLEX® INTRAVASCULAR HEAT EXCHANGE CATHETER PRIMUM KIT CUSTOM LUER APPLAUSE HEP
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION INC
2000 ringwood ave
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION INC
2000 ringwood ave
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave
san jose, CA 95131
4084192922
MDR Report Key19534110
Report Number3010617000-2024-00471
Device Sequence Number8251470
Product Code NCX
UDI-Device Identifier00849111075305
UDI-Public00849111075305
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K081936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2025
Device Model NumberSL-2593
Device Catalogue Number8700-0793-01
Device Lot Number196870
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2024
Supplement Date Received by Manufacturer06/21/2024
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale